Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 15, 2021, 3:46 AM CDT for Trego County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 3:46 AM CDT (08:46 UTC)
- Expired
- Aug 15, 2021, 4:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.88 in
- Wind
- 55
County Trego County, KS
The radar
The Dodge City radar (KDDC), 130 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
667
WWUS83 KDDC 150846
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
346 AM CDT Sun Aug 15 2021
KSZ030-031-150915-
Trego KS-Ellis KS-
346 AM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of eastern Trego and
western Ellis Counties through 415 AM CDT...
At 346 AM CDT, Doppler radar was tracking a strong thunderstorm near
Riga. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellis and Riga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3872 9941 3872 9985 3913 9970 3913 9950
TIME...MOT...LOC 0846Z 353DEG 4KT 3899 9961
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 15, 3:26 AM CDT, 20 minutes earlier.
Area forecast discussion, Aug 15, 3:26 AM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 326 AM CDT Sun Aug 15 2021 ...Updated short and long term sections... .SHORT TERM...(Today and tonight) Issued at 325 AM CDT Sun Aug 15 2021 Weak northwesterly flow will continue in the upper levels with south to southeasterly winds at the surface through tonight. Skies are expected to become partly cloudy to mostly clear today with an increase cloudiness tonight. A slight chance of precipitation will be possible tonight but most places look to remain dry. As for temperatures, highs today look to reach into the upper 80s to around 90 degrees with lows tonight dipping into the 60s. .LONG TERM...(Monday through Saturday) Issued at 325 AM CDT Sun Aug 15 2021 A better chance of thunderstorms will be possible Monday as a weak shortwave moves through the area. Precipitation chances will then confined to south central Kansas down into Oklahoma Monday night into Tuesday. A pattern shift is then expected as an upper level trough digs into the Northwestern United states Wednesday and into the Northern Plains Thursday. This will help push a cold front through the Central High Plains Thursday into Friday bringing a better chance of precipitation to western Kansas. A second disturbance may move through the area this weekend but as of now precipitation chances look to remain slight. As for temperatures, highs look to reach into the mid 80s to around 90s degrees with lows in the 60s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1201 AM CDT Sun Aug 15 2021 VFR conditions will prevail with an increase in mid level cloudiness. Winds will be light and from the southeast overnight shifting to more of a southerly direction after sunrise. && .PRELIMINARY POINT TEMPS/POPS... DDC 90 65 87 63 / 10 20 30 20 GCK 91 65 86 61 / 10 20 30 20 EHA 91 64 87 61 / 10 20 30 20 LBL 91 65 86 62 / 10 20 30 30 HYS 89 65 87 63 / 20 20 30 20 P28 91 68 90 67 / 10 20 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Aug 15, 3:35 AM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 335 AM CDT Sun Aug 15 2021 KSZ030-031-043>046-061>066-074>081-084>090-160845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 335 AM CDT Sun Aug 15 2021 /235 AM MDT Sun Aug 15 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Thunderstorms will be possible along the I-70 corridor this morning. Isolated thunderstorms will be possible again tonight starting in the west and spreading east. These storms are not expected to be severe at this time. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Scattered thunderstorms are possible Monday across the area shifting east into south central Kansas Monday night into Tuesday. These storms are not expected to become severe. A chance of thunderstorms will be possible during the mid to late part of the week. It is too early to tell if these storms will become severe. Days 2-7 Hazards ---------------- * Monday - Non thunderstorm wind: Limited risk * Tuesday - Non thunderstorm wind: Limited risk * Wednesday - Non thunderstorm wind: Limited risk * Thursday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Friday No hazards. * Saturday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Aug 15, 3:09 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
309 AM CDT Sun Aug 15 2021
KSZ030-031-150845-
Trego KS-Ellis KS-
309 AM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of eastern Trego and
western Ellis Counties through 345 AM CDT...
At 308 AM CDT, Doppler radar was tracking a strong thunderstorm near
Riga, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ellis, Ogallah and Riga around 325 AM CDT.
Other locations in the path of this storm include Cedar Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3911 9970 3906 9948 3870 9943 3871 9986
TIME...MOT...LOC 0808Z 019DEG 16KT 3902 9963
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
JJOHNSONSpecial weather statement, Aug 15, 3:46 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
346 AM CDT Sun Aug 15 2021
KSZ030-031-150915-
Trego KS-Ellis KS-
346 AM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of eastern Trego and
western Ellis Counties through 415 AM CDT...
At 346 AM CDT, Doppler radar was tracking a strong thunderstorm near
Riga. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellis and Riga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3872 9941 3872 9985 3913 9970 3913 9950
TIME...MOT...LOC 0846Z 353DEG 4KT 3899 9961
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
JJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:09 AM CDT | Special Weather Statement | DDC | Trego | 36 min |
| Aug 15, 4:01 AM CDT | Flash Flood Warning | DDC | Ellis, Trego | 3 hr |
| Aug 15, 4:43 AM CDT | Special Weather Statement | DDC | Trego | 47 min |
| Aug 15, 5:13 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Trego | 47 min |
| Aug 15, 5:56 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 49 min |
| Aug 15, 6:44 AM CDT | Special Weather Statement | DDC | Rush | 31 min |
| Aug 15, 8:12 AM CDT | Special Weather Statement | DDC | Rush | 33 min |
| Aug 15, 8:47 AM CDT | Areal Flood Advisory | DDC | Ellis, Rush, Trego | 3 hr |
| Aug 15, 3:55 PM CDT | Special Weather Statement | DDC | Trego | 35 min |
| Aug 15, 4:30 PM CDT | Special Weather Statement | DDC | Trego | 30 min |
| Aug 15, 4:47 PM CDT | Areal Flood Advisory | DDC | Trego | 3 hr |
| Aug 15, 4:59 PM CDT | Special Weather Statement | DDC | Trego | 31 min |
| Aug 15, 5:06 PM CDT | Special Weather Statement | DDC | Trego | 24 min |
| Aug 15, 5:29 PM CDT | Special Weather Statement | DDC | Trego | 31 min |
| Aug 15, 5:38 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 52 min |
| Aug 15, 6:08 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 52 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.